advertisement
Question
Posted by: Maria | 2010/01/07

Stilnox and Aropax

Hey CS, welcome back. Hope you had a good break.

Please help me. I' m currently on 25mg Aropax and Epitec for depression and mood swings. After almost a year the Aropax still gives me terrible dreams and I wake up in the middle of the night soaked in sweat, so much so that I have to get up and put on dry pajamas. Often the dreams leave me feeling anxious up to two days later. Now I' m taking Stilnox which suppresses the dreaming and sweating, but I' m dead scared of getting addicted to it. For how long and how frequently can one safely take Stilnox?

I' m thinking that I need to get off the Aropax, because at the moment I feel that what symptoms I still have is more due to lack of proper sleep than anything else. I read very scary things about Aropax withdrawal, do you have any comments on that?

I will ask my own p-doc, but he is away and only back on the 18th.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Maria - nice to hea from you again !
People seem to vary in a manner not really well understood in the extent to which different antidepressants may give them bad dreams.
Fortunately, Stilnox is one of the handful of newer sleeping meds and MUCH less likely to cause dpendency problems than were the older benzo types. They are also designed to be short-acting, to get you to sleep, and to have worn off well before morning, to try to avoid a hangover effect the next day. So its unlikely to cause you a problem of the sort you sesibly feel concerned about.
Your vignette of the late night call is typical of a form of amnesia related to sedative meds - or simply to lack of sleep. One can have entirely sensible and coherent discussions in the middle of the night and not recall them in the morning. I remember as a junior doctor when we were chronically severely sleep-deprived, I could get called several times in the night, even get up and see and examine people, make correct diagnoses and give correct treatment, and barely remember what happened the next morning after finally falling into exhausted sleep.
Withdrawal effects of various antidepressants, well, vary, between drugs and between people. Some seem unaffected, some complain of more notable symptoms. Gradual withdrawl, planned in consultation with one's shrink, minimizes the chances of such problems, which fortunately are not inevitable anyway

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Maria | 2010/01/07

I' m on standby for work, and last night I got a call at 00:50. My husband says I got up to fetch the phone and had a fairly sane sounding conversation but I have absolutely no recollection of this. Stilnox...

Reply to Maria
Posted by: cybershrink | 2010/01/07

Hi Maria - nice to hea from you again !
People seem to vary in a manner not really well understood in the extent to which different antidepressants may give them bad dreams.
Fortunately, Stilnox is one of the handful of newer sleeping meds and MUCH less likely to cause dpendency problems than were the older benzo types. They are also designed to be short-acting, to get you to sleep, and to have worn off well before morning, to try to avoid a hangover effect the next day. So its unlikely to cause you a problem of the sort you sesibly feel concerned about.
Your vignette of the late night call is typical of a form of amnesia related to sedative meds - or simply to lack of sleep. One can have entirely sensible and coherent discussions in the middle of the night and not recall them in the morning. I remember as a junior doctor when we were chronically severely sleep-deprived, I could get called several times in the night, even get up and see and examine people, make correct diagnoses and give correct treatment, and barely remember what happened the next morning after finally falling into exhausted sleep.
Withdrawal effects of various antidepressants, well, vary, between drugs and between people. Some seem unaffected, some complain of more notable symptoms. Gradual withdrawl, planned in consultation with one's shrink, minimizes the chances of such problems, which fortunately are not inevitable anyway

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement